Hail, Gage
- When
- May 7, 2:04 PM CST
- Where
- Gage County, 2.1 mi NW of Odell
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.070, -96.830
A cold front associated with the storm system that brought the heavy rainfall to the area on the evening of the 6th, moved through southeast Nebraska and southwest Iowa on the afternoon of the 7th. Scattered showers and thunderstorms developed along the cold front by mid afternoon and continued into the early early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A cold front associated with the storm system that brought the heavy rainfall to the area on the evening of the 6th, moved through southeast Nebraska and southwest Iowa on the afternoon of the 7th. Scattered showers and thunderstorms developed along the cold front by mid afternoon and continued into the early early evening hours. Isolated storms produced marginal severe weather in both southeast Nebraska and southwest Iowa.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 7, 11:18 AM CST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1218 PM CDT THU MAY 7 2015 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 345 AM CDT THU MAY 7 2015 FORECAST CONCERNS IN THE SHORT TERM WILL BE ADDITIONAL RAIN THROUGH THE WEEKEND AND IMPACT ON LOCATIONS THAT ALREADY HAD HEAVY RAIN...POTENTIAL FOR SEVERE WEATHER LATER TODAY AND TONIGHT. ACTIVE EVENING WITH ISOLATED SEVERE WEATHER INCLUDING A TORNADO IN JEFFERSON COUNTY AND VERY HEAVY RAIN INCLUDING A REPORT OF 8.97 INCHES AT SWANTON THROUGH MIDNIGHT AND 7.69 INCHES AT WILBER THROUGH MIDNIGHT. THE 00Z H5 PATTERN SHOWED LOW PRESSURE OVER SOUTH DAKOTA...WITH CLOSED LOW PRESSURE OVER WASHINGTON STATE AND OREGON. AT H7...THERE WAS A SPEED MAX OF 45KTS OVER THE FORECAST AREA WITH A POCKET OF H7 MOISTURE FROM NEBRASKA INTO KANSAS. AT H85...THE GULF WAS OPEN WITH +10 TO 15 DEG C DEWPOINTS FROM SOUTH TO NORTH ACROSS THE PLAINS DRIVEN BY A CORRIDOR OF 40KT SOUTH WINDS. THE FIRST SHORTWAVE LIFTED NORTHEAST LAST EVENING...WITH A SECOND RIPPLE LIFTING THROUGH THE FLOW THIS MORNING. THE SHORT RANGE MODELS ARE IN GOOD AGREEMENT THAT THE CLOSED LOW OVER THE PACIFIC NORTHWEST DROPS SOUTH ACROSS CALIFORNIA THEN MOVES TO THE FOUR CORNERS AREA BY 12Z SATURDAY AND EVENTUALLY SHIFTING INTO SOUTHWEST NEBRASKA BY 12Z SUNDAY. HI-RESOLUTION MODELS SHOW THAT SHOWERS AND THUNDERSTORMS WILL BE ONGOING EARLY THIS MORNING...HOWEVER AS THE LOW LEVEL JET WEAKENS...SO SHOULD THE STORMS. THERE MAY BE ANOTHER WEAKER SPEED MAX THAT COMES THROUGH IN THE AFTERNOON. THE NAM/HIRES NMM HAVE THIS...WHILE THE HI RES ARW/GFS IS DRY OR JUST IN THE SOUTHEAST PART OF THE FORECAST AREA. DRIER AIR DOES WORK INTO THE NORTHWEST PART OF THE FORECAST AREA...HOWEVER AHEAD OF THE COLD FRONT...PWATS REMAIN HIGH BETWEEN 1-1.5 INCHES. DEPENDING ON THE CLOUDCOVER...THERE IS THE POTENTIAL FOR INSTABILITY TO INCREASE TO 1000-2500J/KG AND LI/S AROUND -4 TO -8. DEEP LAYER SHEAR IS AROUND 25 TO 30KTS. AHEAD OF THE COLD FRONT WILL MAINTAIN CHANCE FOR SHOWERS AND THUNDERSTORMS. SEVERE STORMS WILL BE CONDITIONAL ON HEATING TODAY. SPC HAS A MARGINAL RISK FOR SEVERE STORMS...WITH THE SLIGHT RISK NOSING IN TOWARD JEFFERSON COUNTY. THE DEVELOPMENT OF THUNDERSTORMS IS PROBLEMATIC TOO IN REGARD TO HEAVY RAIN. UNTIL WE SIGNIFICANTLY DRY OUT...STORMS THAT FORM IN THE MOIST AIR WILL BE CAPABLE TO PRODUCE LOCALLY HEAVY RAIN. TONIGHT...THE PROGRESS OF THE COLD FRONT IS SLOW...GENERALLY PUSHING ACROSS SOUTHEAST NEBRASKA TOWARD FALLS CITY. INCLUDED HIGHER POPS IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WITH SPOTTIER PRECIPITATION FARTHER NORTH. SOUTHWEST FLOW ALOFT WILL ABOVE THE SURFACE FRONT AND MOISTURE IN THE AREA WILL KEEP THE SHOWERS AND THUNDERSTORMS GOING NEAR THE KANSAS AND MISSOURI BORDERS FRIDAY THROUGH SATURDAY MORNING...HOWEVER DRY AIR AND WEAKER FORCING SHOULD LIFT THE COVERAGE OF PRECIPITATION FARTHER NORTH. IMPACTS OF THE APPROACHING TROF SATURDAY AFTERNOON SHOULD INCREASE SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHWEST TOWARD FAIRBURY. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 345 AM CDT THU MAY 7 2015 SATURDAY NIGHT...THE CLOSED H5 LOW MOVES INTO THE WESTERN PLAINS. THIS SHOULD PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH THE RAIN LIFTING NORTH AND THE DRY SLOT WORKING INTO THE SOUTHWEST TOWARD FAIRBURY. THE SURFACE LOW IS FORECAST TO TRACK FROM SOUTHWEST NEBRASKA TOWARD NORTHEAST NEBRASKA. SEVERE STORMS WILL BE SOMETHING MONITOR WITH THE TRACK OF THIS STORM. WRAPAROUND MOISTURE IS PROGGED TO AFFECT NORTHEAST NEBRASKA MONDAY WITH SOME NEGATIVE H85 TEMPERATURES MONDAY MORNING. STILL PLENTY OF TIME TO ADD A MIX IF NEEDED. && .AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1215 PM CDT THU MAY 7 2015 SFC CDFNT IS MOVG THROUGH KOFK ATTM AND WILL MOV THROUGH KOMA/KLNK BY MID AFTERNOON SWITCHING THE SW WINDS TO NORTHWEST. ISO SHRA WILL CONT TO BE POSSIBLE AT KOFK FOR A COUPLE MORE HOURS ALONG WITH MVFR CIGS BEFORE CIG HEIGHTS INCREASE TO VFR AND RAIN MOVES OUT. AT KOMA/KLNK THERE IS A SLIGHT CHANCE OF A SHRA OR EVEN TSRA THIS AFTN BUT ANY ACTIVITY WILL BE ISO AND MAINLY S OF BOTH TAF SITES AND THUS WILL LEAVE THEM DRY ATTM. OTHERWISE VFR CONDS ARE EXPECTED AT KOMA/KLNK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DERGAN/ZAPOTOCNY LONG TERM...ZAPOTOCNY AVIATION...BOUSTEAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1223 PM CDT THU MAY 7 2015 IAZ043-055-056-069-079-080-090-091-NEZ034-045-050>053-065>068-078- 088>093-080730- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-BURT-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 1223 PM CDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ALONG A COLD FRONT. SEVERE WEATHER IS GENERALLY NOT EXPECTED...THOUGH SMALL HAIL AND GUSTY WINDS WOULD BE POSSIBLE WITH ANY STORM THAT DOES DEVELOP SOUTHEAST OF A LINE FROM ONAWA TO OMAHA TO LINCOLN. THE CHANCE OF NON-SEVERE THUNDERSTORMS CONTINUES OVERNIGHT IN FAR SOUTHEAST NEBRASKA. FLOODING OR ELEVATED RIVER LEVELS CONTINUE TO AFFECT THE BIG BLUE RIVER...TURKEY CREEK...LINCOLN CREEK...THE SALT CREEK... AND WAHOO CREEK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY. MORE STORMS WITH HEAVY RAIN AND POSSIBLE SEVERE WEATHER COULD OCCUR SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. NEZ011-012-015>018-030>033-042>044-080730- KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX-DODGE- 1223 PM CDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT INTO SUNDAY. HEAVY RAIN AND POSSIBLE SEVERE WEATHER COULD OCCUR. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1144 AM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 SSE MILFORD 40.69N 97.01W
05/07/2015 M6.10 INCH SALINE NE COCORAHS
0700 AM HEAVY RAIN 1 SW EAGLE 40.81N 96.45W
05/07/2015 M6.08 INCH CASS NE COCORAHS
0700 AM HEAVY RAIN 4 N CRETE 40.68N 96.96W
05/07/2015 M6.05 INCH SALINE NE COCORAHS
0700 AM HEAVY RAIN 3 SSW LINCOLN 40.78N 96.71W
05/07/2015 M6.87 INCH LANCASTER NE COCORAHS
0700 AM HEAVY RAIN 1 ENE LINCOLN 40.82N 96.67W
05/07/2015 M6.82 INCH LANCASTER NE COCORAHS
0700 AM HEAVY RAIN 6 WSW LINCOLN 40.78N 96.79W
05/07/2015 M6.80 INCH LANCASTER NE COCORAHS
0700 AM HEAVY RAIN 6 S LINCOLN 40.73N 96.69W
05/07/2015 M6.31 INCH LANCASTER NE COCORAHS
0700 AM HEAVY RAIN 4 SSE LINCOLN 40.76N 96.66W
05/07/2015 M6.28 INCH LANCASTER NE COCORAHS
0700 AM HEAVY RAIN 5 SE LINCOLN 40.77N 96.62W
05/07/2015 M6.10 INCH LANCASTER NE COCORAHS
0700 AM HEAVY RAIN PAPILLION 41.16N 96.04W
05/07/2015 M3.32 INCH SARPY NE CO-OP OBSERVER
0700 AM HEAVY SLEET PRAGUE 41.31N 96.81W
05/07/2015 M2.16 INCH SAUNDERS NE CO-OP OBSERVER
0700 AM HEAVY RAIN BENNINGTON 41.37N 96.16W
05/07/2015 M3.32 INCH DOUGLAS NE CO-OP OBSERVER
0700 AM HEAVY RAIN 2 NW DORCHESTER 40.67N 97.14W
05/07/2015 M5.37 INCH SALINE NE COCORAHS
0700 AM HEAVY RAIN CORTLAND 40.51N 96.71W
05/07/2015 M5.31 INCH GAGE NE COCORAHS
&&
J-E.KLISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1147 AM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM HEAVY RAIN 3 SE BRAINARD 41.15N 96.96W
05/07/2015 M3.15 INCH BUTLER NE TRAINED SPOTTER
&&
DFOBERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
213 PM CDT THU MAY 7 2015
NEZ090-071930-
JOHNSON NE-
213 PM CDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON AND NORTHEASTERN
GAGE COUNTIES UNTIL 230 PM CDT...
AT 213 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF STERLING...OR 17 MILES EAST OF BEATRICE...MOVING EAST
AT 20 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TECUMSEH...STERLING...COOK AND CRAB ORCHARD.
THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 195 AND
211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN OMAHA.
&&
LAT...LON 4030 9638 4032 9646 4039 9647 4052 9636
4052 9614 4029 9620
TIME...MOT...LOC 1913Z 261DEG 16KT 4035 9642
BOUSTEADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
232 PM CDT THU MAY 7 2015
NEZ090-072000-
JOHNSON NE-
232 PM CDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 300
PM CDT...
AT 231 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STERLING...OR 21 MILES EAST OF BEATRICE...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TECUMSEH AND COOK.
THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 197 AND
211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN OMAHA.
&&
LAT...LON 4033 9636 4034 9643 4038 9643 4052 9628
4052 9614 4033 9619
TIME...MOT...LOC 1931Z 257DEG 16KT 4038 9636
BOUSTEADSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 242 PM CDT THU MAY 7 2015 NEZ088-089-072030- JEFFERSON NE-GAGE NE- 242 PM CDT THU MAY 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND SOUTHWESTERN GAGE COUNTIES UNTIL 330 PM CDT... AT 241 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLLENBERG...OR 16 MILES NORTHEAST OF WASHINGTON...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WYMORE...BLUE SPRINGS AND ODELL. THIS INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 7 AND 14. LAT...LON 4021 9681 4010 9657 4000 9673 4000 9700 TIME...MOT...LOC 1941Z 223DEG 14KT 4003 9691 BOUSTEAD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 246 PM CDT THU MAY 7 2015 IAZ079-080-090-091-072030- FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA- 246 PM CDT THU MAY 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...SOUTHEASTERN MILLS...NORTHWESTERN PAGE AND NORTHEASTERN FREMONT COUNTIES UNTIL 330 PM CDT... AT 246 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EMERSON TO NEAR SIDNEY... AND MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SIDNEY...EMERSON...ELLIOTT...RANDOLPH...IMOGENE AND PIERCE RECREATION AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 23 AND 33. HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 16 AND 37. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN OMAHA. && LAT...LON 4078 9539 4075 9568 4114 9539 4115 9516 TIME...MOT...LOC 1946Z 235DEG 10KT 4100 9541 4079 9557 BOUSTEAD
The Topeka radar (KTWX), 130 km away, was scanning. The volume nearest the first event began at 20:05 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A spotter reported tree limbs were blown down. The spotter estimated winds near 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566243, 566245, 566244.